Alert archive / Arkansas / Flash Flood Warnings in 2006

Flash Flood Warning 49, NWS Little Rock, AR

August 23, 2006Montgomery County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Aug 23, 2006, 9:21 AM CDT for Montgomery County, Arkansas. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 23, 2006, 9:21 AM CDT (14:21 UTC)
Expired
Aug 23, 2006, 11:15 AM CDT
In force
114 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Montgomery County, AR

The radar

The Western Arkansas radar (KSRX), 108 km from the middle of the area, began a volume at 14:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 2.4 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
1186 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 231425
FFWLZK
ARC097-231615-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
921 AM CDT WED AUG 23 2006

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN MONTGOMERY COUNTY IN WESTERN ARKANSAS

* UNTIL 1115 AM CDT

* AT 920 AM CDT...DOPPLER WEATHER RADAR SHOWED SHOWERS AND           
  THUNDERSTORMS CONTINUING IN NORTHERN AND EASTERN MONTGOMERY        
  COUNTY. THE RADAR ESTIMATED THAT OVER 2 INCHES OF RAIN HAD ALREADY 
  OCCURRED IN SOME SPOTS FROM NEAR SIMS TO STORY AND THE LITTLE      
  FIR RECREATION AREA. WITH ADDITIONAL HEAVY RAINFALL...FLASH        
  FLOODING IS LIKELY TO OCCUR.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SIMS...    
  STORY...LITTLE FIR RECREATION AREA...HIGHWAY 27 RECREATION         
  AREA...GIBBS.

&&

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3446 9341 3452 9341 3475 9338 3474 9366
      3467 9388

$$

46

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 6:56 AM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Aug 23, 6:56 AM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
656 AM CDT WED AUG 23 2006

.UPDATE...
SHOWERS AND THUNDERSTORMS BREAKING OVER WESTERN AND NORTHWESTERN
ARKANSAS. RAINFALL APPROACHING CENTRAL ARKANSAS AT 1200Z. HAVE
UPDATED FORECASTS TO INCREASE POPS OVER THE EASTERN HALF OF THE
STATE FOR TODAY. ALL UPDATES GONE.
&&

.PREV DISCUSSION.../ISSUED 638 AM CDT WED AUG 23 2006/

AVIATION...
SHOWERS AND THUNDERSTORMS INCREASING IN THE WEST IN RESPONSE TO AN
APPROACHING SHORT WAVE. THESE APPEAR TO BE DRIFTING SLOWLY TO THE
EAST AND MAY IMPACT KHOT...KHRO AND KLIT DURING THE MORNING AND
EARLY AFTERNOON SO HAVE A FOUR HOUR TEMPO PERIOD FOR THUNDERSTORMS
AT THOSE SITES. KPBF AND KLLQ MAY BE AFFECTED THIS AFTERNOON. DRIER
AIR IN THE NORTH MAY KEEP KBPK FROM BEING AFFECTED SO NO THUNDER WAS
FORECAST THERE. IFR VISIBILITIES IN FOG AT KHRO AND KBPK THIS
MORNING SHOULD LIFT BY 14Z. SOME MVFR VISIBILITIES IN FOG AND
HAZE COULD OCCUR ELSEWHERE THROUGH 14Z. OTHERWISE SHOULD SEE CU
AT 4000 FT AFTER 16Z THROUGH ABOUT 00Z.

PREV DISCUSSION.../ISSUED 418 AM CDT WED AUG 23 2006/

SHORT TERM...TODAY THROUGH SATURDAY
SHOWERS AND THUNDERSTORMS ENDED OVER ALL BUT PARTS OF THE WEST
DURING THE NIGHT. BEFORE DAWN...A BOUNDARY EXTENDED FROM
NORTHWESTERN ARKANSAS SOUTHEASTWARD INTO WESTERN PERRY COUNTY.
THUNDERSTORMS THAT FIRED ALONG THIS BOUNDARY MOVED LITTLE
OVERNIGHT...AND SOME PARTS OF YELL COUNTY GOT SOME VERY HEAVY
RAINFALL AMOUNTS. FLASH FLOOD WARNING WILL REMAIN IN EFFECT FOR
CENTRAL YELL COUNTY UNTIL ABOUT SUNRISE. REMNANTS OF FRONT APPEAR TO
EXTEND ALONG THE ARKANSAS...LOUISIANA BORDER NORTHWESTWARD INTO
SOUTHEASTERN OKLAHOMA. GFS INDICATING AN H5 SHORT WAVE WILL MOVE
SOUTHEASTWARD ALONG THE FRONT TODAY. THIS WILL PUT THE BEST CHANCES
OF RAIN OVER WESTERN AND SOUTHWESTERN ARKANSAS. HAVE GONE WITH HIGH
CHANCE IN THOSE AREAS FOR TODAY...THEN TAPERED THEM OFF
NORTHEASTWARD. LEFT EXTREME NORTHEAST DRY FOR TODAY. WILL CONTINUE
SMALL POPS FOR TONIGHT IN THE EXTREME WEST AND SOUTHWEST WITH FRONT
IN THE AREA. THURSDAY LOOKS LIKE IT WILL BE MAINLY DRY EXCEPT FOR
SMALL CHANCES IN THE EXTREME SOUTH AND EXTREME WEST. MOISTURE BEGINS
TO MOVE BACK NORTHWESTWARD OVER THE STATE BY FRIDAY AS H5 SHORT
WAVES ROTATE AROUND UPPER HIGH. HAVE SMALL POPS IN FOR FRIDAY IN
MOST SECTIONS AS MOISTURE INCREASES. CONTINUE SMALL POPS INTO
SATURDAY AS NEXT COLD FRONT BEGINS TO APPROACH THE AREA LATE IN THE
SHORT TERM. TEMPERATURES WILL BE NEAR NORMAL THROUGH THURSDAY...THEN
WILL BEGIN TO WARM BACK UP.

LONG TERM...SATURDAY NIGHT THROUGH TUESDAY
WEAK RIDGING ALOFT WILL CONTINUE WITH THE MAIN CENTER TO THE EAST. A
FRONTAL SYSTEM TO THE NORTHWEST OF THE AREA SATURDAY WILL TRY TO
MOVE INTO THE AREA BUT WILL NOT MAKE MUCH PROGRESS DUE TO THE
RIDGING ALOFT. INDICATIONS ARE THE FRONT MAY REACH NORTHERN SECTIONS
AND BECOME STATIONARY. IT MAY END UP EVOLVING INTO A SERIES OF
OUTFLOW BOUNDARIES WHICH COULD MOVE ANYWHERE. MOISTURE WILL BE HIGH
THROUGH THE PERIOD WITH LIGHT SOUTH WINDS AT LOW LEVELS. WILL NEED
SOME MENTION OF A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE
PERIOD. AT THIS JUNCTURE...20 TO 30 PERCENT POPS LOOK BEST. TEMPS
SHOULD NOT CHANGE MUCH WITH MINS A LITTLE ABOVE NORMAL IN MOST AREAS
AND MAXES CLOSE TO NORMAL.

22

&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

22
Hazardous weather outlook, Aug 23, 5:00 AM CDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT WED AUG 23 2006

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-241000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT WED AUG 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON. THE BEST CHANCE
OF THUNDERSTORMS WILL BE IN SOUTHERN AND WESTERN ARKANSAS. ONCE
AGAIN...A FEW STORMS THIS AFTERNOON AND EVENING COULD PRODUCE
DAMAGING WINDS.

THUNDERSTORMS THIS MORNING IN WESTERN ARKANSAS HAVE SHOWN LITTLE
MOVEMENT. AREAS UNDER THE STRONGEST PARTS OF THESE STORMS WILL GET
VERY HEAVY RAIN WITH OVER 2 INCHES IN AN HOUR POSSIBLE. THIS COULD
CAUSE FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. THIS COULD
CONTINUE IN PARTS OF THE STATE THROUGH TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL CONTINUE TO BE A CHANCE OF SHOWERS AND THUNDERSTORMS
THROUGH MUCH OF THE PERIOD ASSOCIATED WITH OLD FRONTAL SYSTEMS OR
ASSOCIATED BOUNDARIES. ISOLATED STORMS WITH STRONG WIND GUSTS OR
LOCALLY HEAVY RAIN WILL REMAIN POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK
ON CENTRAL ARKANSAS.

29

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 10:21 PM CDTSevere Thunderstorm WarningLZKClark, Dallas, Ouachita37 min
Aug 23, 3:17 AM CDTFlash Flood WarningLZKYell3 hr
Aug 23, 8:16 AM CDTFlash Flood WarningLZKYell3 hr
Aug 23, 11:15 AM CDTFlash Flood WarningLZKYell2 hr
Aug 23, 2:21 PM CDTFlash Flood WarningLZKPolk114 min

Nearby

Flash Flood Warnings in Arkansas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.